MAUDE Adverse Event Report: HAGENDORF SYNTHES PRODUKTIONS GMBH CONNECSCR CANN MED; ORTHOPAEDIC INSTRUMENT SURGICAL CONNECTOR

HAGENDORF SYNTHES PRODUKTIONS GMBH CONNECSCR CANN MED; ORTHOPAEDIC INSTRUMENT SURGICAL CONNECTOR
Catalog Number 03.043.022
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: this is report 1 of 3 for (b)(4).It was reported by the sales rep in (b)(6) that on (b)(6) 2022, the patient underwent the osteosynthesis surgery for the tibial shaft bone fracture with the connecting screw device.It was reported that the drill collided the nail hole and that possibility of the connecting screw deformation was confirmed.According to the report, the drill collided in the distal ml1 hole of the tibial nail advanced nail.It was reported that the drill was in contact with the posterior side of the hole.It was reported that the knee was moved in a flexed position, and a screw was inserted first from the distal ml 2 hole.It was reported that the surgeon went back to the distal ml 1-hole procedure, where the surgeon manually manipulated the protection sleeve to point it forward before performing the procedure, and somehow managed to insert the screw.It was reported that although it was difficult to insert the screw into the distal ml1 hole as described above, the surgeon had been careful not to loosen the connecting screw during the surgery.The surgery was completed successfully without any surgical delay.There were no adverse patient consequences reported.It was reported that after the surgery, the surgeon commented that although the procedure was performed with a parapatellar approach and performed with mild flexion of the knee, it was assumed highly likely that the drill interfered during inserting the screw to distal ml1 because bending and distortion occurred due to the femur applied pressure to the nail due to insufficient flexion of the knee was insufficient.No additional information was provided.This report is for one (1) connecscr cann med device.This complaint involves three (3) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.043.022, lot 76p2996: manufacturing site: haegendorf.Release to warehouse date: november 23, 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the connection screw was deformed from the shaft.Alignment issues are most likely due to this condition.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was performed using a gauge pin; it did not advance smoothly, confirming the deformation of the shaft.An interaction test was not performed since the mating device was not returned.The complaint condition was able to be replicated.The drawings reflecting the current and manufactured revisions were reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONNECSCR CANN MED
Common Device Name
ORTHOPAEDIC INSTRUMENT SURGICAL CONNECTOR
Manufacturer (Section D)
HAGENDORF SYNTHES PRODUKTIONS GMBH
im bifang 6
hagendorf 4614
SZ  4614
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14240651
Report Number8030965-2022-02783
Device Sequence Number17327527
Product Code HWC
UDI-Device Identifier07612334171030
UDI-Public07612334171030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.022
Device Lot Number76P2996
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - NAILS: TIBIAL; UNK - SCREWS
Patient SexUnknown